Potential effects of an Atripla overdose include loss of appetite, insomnia, uncontrollable muscle contractions, and kidney problems. The effects of an overdose will vary from person to person, depending on whether the HIV medication is taken with alcohol or other drugs and the dose of Atripla. Overdose treatment options may include certain medicines, "pumping the stomach," and supportive care.
Atripla Overdose: An Overview
Atripla™ (efavirenz, emtricitabine, and tenofovir disoproxil fumarate) is a prescription AIDS and HIV treatment. It contains three different medications. Tenofovir belongs to a class of medications known as nucleotide reverse transcriptase inhibitors (NtRTIs), emtricitabine belongs to a group of medications known as nucleoside reverse transcriptase inhibitors (NRTIs), and efavirenz belongs to a group of medications known as non-nucleoside reverse transcriptase inhibitors (NNRTIs).
The effects of an Atripla overdose will vary, depending on a number of factors, including the Atripla dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Atripla, seek immediate medical attention.
Symptoms of an Atripla Overdose
It is not known exactly what to expect from an Atripla overdose. Based on the possible side effects of the drug (and a few reported cases of overdose on the individual components of Atripla), the following overdose effects are possible:
- Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
- Muscle pain
- Trouble breathing
- Stomach pain
- Shortness of breath
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Persistent nausea, vomiting, and abdominal pain
- Weakness and fatigue
- Cold or blue hands and feet
- An enlarged or tender liver
- Weight loss
- Difficulty concentrating
- Abnormal dreams
- Loss of appetite
- Uncontrollable muscle contractions
- Kidney problems.